Home Menopause Forum My Menopause Symptoms & Solutions

Night sweats

MonicaMMonicaM Posts: 189 mod

Hello ladies,

I have always had night sweats but they seem to be getting worse and they are happening mostly during 2-5 a.m. before I didn’t notice the time but over the last month I have noticed the time because it keeps waking me up. I have been going through this since 2013 and I am definitely getting worn down from it especially when I have to get up for work in the morning. I really don’t like taking medication or supplements and when I do take them I still wake up from the night sweats UGH so frustrating. Anyone else dealing with this?

Comments

  • mucket1971mucket1971 Posts: 5

    Hi, I know exactly how you feel, I have the same thing. Wake up hot around 3am - 4am and that's it, can't get back to sleep, tossing and turning - duvet on, duvet off etc

    It really does wear you down - I tried pillow spray which was lovely but didn't stop me waking up

    It's horrid 😫

  • MonicaMMonicaM Posts: 189 mod

    @mucket1971


    It is the worse when I wake up in the mornings, I am exhausted getting really tired of it. I just received the pillow spray will try it soon and I have the chill pillow but haven’t tried that yet either but I am hoping they will help.

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 264 Menopause Nurse Practitioner

    @mucket1971

    The covers, covers off, windows open, windows closed scenario is very common. The poor sleep from having frequent night sweats makes you feel exhausted. Have you discussed this with your GP? HRT can certainly improve the symptoms of menopause. It might be worth talking to them about it.

  • Blanka_CBlanka_C Posts: 347 Community Admin

    Hi @mucket1971 and @MonicaM,

    So sorry to hear you're struggling with night sweats! We've written a couple of articles, full of tips from our community of women. You might find them useful:


    I recently got some bamboo PJs for my mother as she's going through the same. Bamboo is naturally antibacterial and moisture-wicking, so it might help you feel a little more comfy. x

    Best,

    Blanka

  • MonicaMMonicaM Posts: 189 mod

    @Blanka_C

    Thank you Blanka for sending this to me. I may have to get those PJ's

  • MonicaMMonicaM Posts: 189 mod

    @DianePorterfield-Bourne

    Hi Diane, not sure if this is HRT medication can't remember I took it awhile ago camila and one other medication but I can't remember the name of it. My GYN prescribed it for me. I took it for a few months and my menopausal issues definitely declined quit a bit but I stopped taking it because it made me gain weight. That is one of the issues that I am having during this stage of my life a lot of belly fat and I just couldn't take anything else that would cause me to get larger.

    What HRT medications do you recommend? Do they help with hot flushes, night sweats and a low libido and dryness? I would like a medication to assist me in all of these areas especially in the arena of sex. Sex is non-existent in my marriage because this menopause has really messed that up. I have no sex drive and I need my mojo back :).

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 264 Menopause Nurse Practitioner

    @MonicaM

    Camila is a name of a progesterone only Contraceptive Pill. Great for contraception but it does not contain any Oestrogen hence developing symptoms.

    Many women fear HRT makes them gain weight but it doesn't. Menopause does! Middle aged spread as they call it makes us store fat around our middle, which we all hate.

    The most important thing is that we are all different. HRT is neutral, some women loose weight, others remain the same, some put weight on. But it is not the HRT causing this.

    The HRT I recommend is any Oestrogen via the skin- patches and gels. This is the safest way of getting it. The progesterone, either in the coil as thats contraception and part of your HRT or Utrogestan as this is a better form of progesterone.. but not a contraceptive.

    Vaginal dryness, soreness, itch is really common and many women do not discuss this. But if you are having urine infections, cystitis please talk to your GP about prescribing medication.

    I hope this information has helped. I could literally talk for a week on menopause!

    Best Wishes

    Diane Porterfield Bourne.

  • MonicaMMonicaM Posts: 189 mod

    @DianePorterfield-Bourne

    Thank you for responding, I will be talking to my doctor this week to see what she recommends.


    What would you recommend for a low libido no sexual desire I don't have any of the other issues that you mentioned above other than the dryness. I don't have a desire to have sex and I would like to have my mojo come back some how if that is all possible since there is no viagara out there for women :(

  • MonicaMMonicaM Posts: 189 mod

    @DianePorterfield-Bourne

    Hi Diane, I spoke to GP today and she is recommending that I take DHEA, she has also ordered Progesterone for me and a very small dosage of testosterone because according to my blood test I have barely any left I had forgotten about that I am guessing that is why I have no sex drive but I am really hoping that these things will help me because my marriage is definitely suffering for these issues mainly the no sex drive, hot flushes and night sweats because I can't sleep at night.

    We will see after a month how this works she told me it was bio-hormones so I am hoping that I will be on the right track.

    If my testosterone levels don't go up then my marriage will definitely continue to be in trouble. I am not saying that my husband doesn't love me without us having sex but I can say this it makes the relationship more challenging. In addition to no sex drive and dry vagina doesn't help any.

    She also suggested in addition to me doing beach body workouts that I need to walk at least 5 times a week or do other cardio exercises because my weight is still fluctuating it goes down a little bit then it goes back up. I am figuring this is from the low metabolism.

    I was really trying not to take anything because I hate side effects but I couldn't take it anymore.

  • Diane Porterfield-BourneDiane Porterfield-Bourne Posts: 264 Menopause Nurse Practitioner

    @MonicaM

    Good morning Monica.

    I'm glad you spoke to your GP however you haven't mentioned if she has prescribed Oestrogen in a patch or gel?

    You said your GP has advised DHEA? This stands for Dehydroepiandrosterone. This is weak precursor to testosterone and as there is very little evidence in clinical trials this works or is safe.

    You mention Bio Identical Hormones. This term is often associated with a different type of HRT than you would be prescribed by your normal NHS GP, myself or what most menopause experts would prescribe.

    We all have choices with how we manage our health but I do not advocate this type of HRT.

    Firstly I would suggest that you need Oestrogen in a patch or gel ideally, once you have received optimum levels and you are still systematic then after blood tests Testosterone can be prescribed.

    If you are taking Oestrogen you will need Progesterone, if you still taking this in the contraceptive pill, then this is your Progesterone.

    Vaginal dryness is very common with low oestrogen and as long as your GP is satisfied it is due to lack of Oestrogen then they can prescribe vaginal Oestrogen too.

    Weight gain is extremely common during menopause and workouts, healthy eating will help but in my opinion all the elements must come together.

    Please read around Menopause and HRT on this site and also reputable sites such as British Menopause Society.

    I hope your symptoms improve and please ensure your NHS GP is aware too.

    Best Wishes

    Diane Porterfield Bourne.

Sign In or Register to comment.